Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Reslessness and heart palpitation - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1723 Questions
User :   Hi,
A few months ago, I felt "something is not right" in my heart. Some restlessness, anxiety and short (1-2) seconds of lightheadedness. I went to a hospital and they did x-ray, blood work, EKG and all normal.2 weeks ago, it was more intense so did another EKG: normal, Holter monitor: Normal.I complained to my doctor that I can not sleep at nights because I feel like something constantly changes like: my heartbeat goes up to 95 and after a few minutes to a few hours goes back to 70-74. She gave me propranolol 10mg and reffered me to a cardiologist for stress test. Yhis appointment is in 2 weeks.
the problem is I still have some odd sensations: Tired, Feeling that I need to control
my breathing, (I do not sense palpitation when I check my puls, but i feel like palpitation inside my chest)
I feel like my heart is ponding.
I'm scared. what should i do. (Male 37 - family history of heart attacks)
Thanks,
Doctor :   Hi
User :   hi
Doctor :   Let me read the query.
User :   thanks
Doctor :   Do you feel that the palpitations are regular or irregular?
User :   It feels like irregular but when i check my pulse, I do not sense the irregularity
Doctor :   Does the medication (propranol) have any effect on your symptom?
User :   it was good for the first 2- 3 days ... I guess it's better than nothing
Doctor :   Ok
Doctor :   Do you notice any factors that is precipitation the symptoms?
Doctor :   factors such as exertion, anxiety or so on?
User :   I have a cold and I used advil sinus (With psudoefedrine 30mg) + Oxymetazoline. I also took an antibiotic (Once a day) for sinus infection but i discontinued all of them 16 hours ago
User :   I do feel anxious and anxiety seems to be a big factor
Doctor :   Do you have any other associated symptoms such as sweating, tremors, chest pain, breathing difficulties?
Doctor :   I can understand you inability to sleep, but have you ever woken up in the middle of the night with palpitations?
User :   I sweat a lot last night with very little movements (Watering the back yard) and i feel thatsometimes i need to breath deep or slow. no pain
User :   Previously yes! with palpitation. but after propranolol, no palpitation but increased heartbeat.
Doctor :   Do you have hypertension/diabetes or any other medical illness?
Doctor :   Do you smoke or drink alcohol?
User :   i used to have slightly higher bp and i took Coversil ACE inhibitor, but that was a year ago and dr discontinued my meds
User :   no alcohol nosmoke no diabetes
Doctor :   Ok
Doctor :   I shall brief you now.
Doctor :   According to your symptoms your symptoms are probably caused by one or two factors.
Doctor :   One probably being the heart condition which is been evaluated now and the other is stress and anxiety.
Doctor :   Before explaining about the second factor.
Doctor :   Let me give you this information.
Doctor :   Though the other tests are normal, since you have family history of heart problems, its necessary that you get the other test done.
Doctor :   That is the stress test.
Doctor :   If they too come negative, then
Doctor :   its probably the stress that is contributing more to your symptoms.
Doctor :   Have you followed?
Doctor :   Are you there?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor